treated for a peptic ulcer with ranitidine (Zantac)

treated for a peptic ulcer with ranitidine (Zantac) taken PO at bedtime. Even though few adverse effects are associated with this drug, one common adverse effect that can be severe is

A) headache
B) irritability
C) dry mouth
D) heart palpitations

Question 2 A patient on 5-FU calls the clinic and reports that he has between five and seven loose bowel movements daily. The nurse will instruct the patient to

A) treat the diarrhea with OTC medications
B) avoid protein-rich foods
C) avoid grapefruit and grapefruit juice
D) notify the clinic if the stools are black or if there is evidence of blood

Question 3 A patient has been prescribed a histamine-2 (H2) receptor antagonist for the treatment of GERD. Why are H2RAs more effective than H1 receptor antagonists in the treatment of diseases of the upper GI tract?

A) H2RAs have a longer duration of action and fewer adverse effects than H1RAs
B) The parietal cells of the stomach have H2 receptors but not H1 receptors
C) H2RAs may be administered orally and in an outpatient environment but H1RAs require intravenous administration
D) H2 receptors in the upper GI tract outnumber H1 receptors by a factor of 2:1

Question 4 To maximize the therapeutic effect of diphenoxylate HCl with atropine sulfate, the nurse will instruct the patient to take the medication

A) once a day
B) twice a day
C) every 2 hours
D) four times a day

Question 5 A 22-year-old male college senior has lived with a diagnosis of Crohn’s disease for several years and has undergone several courses of treatment with limited benefit. Which of the following targeted therapies has the potential to alleviate the symptoms of Crohn’s disease?

A) Tositumomab plus 131I (Bexxar)
B) Muromonab-CD3 (Orthoclone OKT3)
C) Infliximab (Remicade)
D) Eculizumab (Soliris)

Question 6 A patient has been prescribed rabeprazole (Aciphex). It will be important for the nurse to assess the patient’s drug history to determine if the patient is taking which of the following drugs?

A) Levodopa
B) Morphine
C) Digoxin
D) Dicyclomine hydrochloride

Question 7 An adult patient who has been diagnosed with a rectal tumor is scheduled to begin treatment with cisplatin. The nurse has conducted patient teaching about the possibility of nausea and vomiting. In order to reduce the patient’s risk of severe nausea, the nurse should

A) place the patient on a low-residue diet
B) ensure that the patient is NPO from midnight prior to receiving the drug
C) administer a combination of antiemetics prior to the administration of the drug
D) encourage the patient to request antiemetics if the nausea becomes unbearable

Question 8 It is determined that a patient, who is in a hepatic coma, needs a laxative. Lactulose is prescribed. Which of the following should the nurse monitor to assess the efficacy of the lactulose therapy?

A) Water levels in the colon
B) Oncotic pressure in the colon
C) Blood ammonia levels
D) Relief from symptoms

Question 9 A 60-year-old man has scheduled a follow-up appointment with his primary care provider stating that the omeprazole (Prilosec) which he was recently prescribed is ineffective. The patient states,“I take it as soon as I feel heartburn coming on, but it doesn’t seem to help at all.” How should the nurse best respond to this patient’s statement?

A) “It could be that Prilosec isn’t the right drug for you, so it would be best to talk this over with your care provider.”
B) “Prilosec won’t really decrease the sensation of heartburn, but it is still minimizing the damage to your throat and stomach that can be caused by the problem.”
C) “Prilosec will help your heartburn but it’s not designed to provide immediate relief of specific episodes of heartburn.”
D) “A better strategy is to take a dose of Prilosec 15 to 30 minutes before meals or drinks that cause you to get heartburn.”

Question 10 A 33-year-old woman has irritable bowel syndrome (IBS). The physician has prescribed simethicone (Mylicon) for her discomfort.Which of the following will the nurse monitor most closely during the patient’s drug therapy?

A) Drug toxicity
B) Anorexia
C) Increased abdominal pain and vomiting
D) Increased urine output

Question 11 Mr. Tan is a 69-year-old man who prides himself in maintaining an active lifestyle and a healthy diet that includes adequate fluid intake. However, Mr. Tan states that he has experienced occasional constipation in recent months. What remedy should be the nurse’s first suggestion?

A) Bismuth subsalicylate
B) A bulk-forming (fiber) laxative
C) A stimulant laxative
D) A hyperosmotic laxative

Question 12 A 29-year-old woman has been prescribed alosetron (Lotronex) for irritable bowel syndrome. Before starting the drug therapy, the nurse will advise the patient about which of the following adverse effect(s)?

A) Constipation
B) Breathlessness and hypotension
C) Hyperthyroidism
D) Impaired cardiac function

Question 13 A 29-year-old female patient has been prescribed orlistat (Xenical) for morbid obesity. The nurse is providing patient education concerning the drug. An important instruction to the patient would be to

A) omit the dose if the meal does not contain fat
B) take orlistat and multivitamins together
C) take orlistat in one dose at breakfast
D) omit the dose if the meal does not contain protein

Question 14 Prior to administering a dose of 5-FU to a patient with pancreatic cancer, the nurse is conducting the necessary drug research. The nurse is aware that 5-FU is a cell cycle–specific chemotherapeutic agent. Which of the following statements best describes cell cycle–specific drugs?

A) They follow a specific sequence of cytotoxic events in order to achieve cell death
B) They affect cancerous cells during a particular phase of cellular reproduction
C) They achieve a synergistic effect when administered in combination with cell cycle–nonspecific drugs
D) They affect cancerous cells and normal body cells in a similar manner

Question 15 A patient with a long history of alcohol abuse has been admitted to an acute medical unit with signs and symptoms of hepatic encephalopathy. His current medication orders include QID doses of oral lactulose. What desired outcomes should the nurse associate with this drug order?

A) Patient will have three to four loose bowel movements each day
B) Patient will express relief from constipation
C) Patient will have formed bowel movements that do not contain frank or occult blood
D) Patient will express an understanding of his current bowel regimen

Question 16 A nurse is assessing a female patient who is taking diphenoxylate HCl with atropine sulfate. Which of the following would lead the nurse to suspect that she is experiencing an allergic reaction?

A) Numbness of extremities
B) Headache and lethargy
C) Toxic megacolon
D) Urticaria

Question 17 A 73-year-old woman has scheduled an appointment with her nurse practitioner to discuss her recurrent constipation. The woman states that she experiences constipation despite the fact that she takes docusate on a daily basis and performs cleansing enemas several times weekly.How should the nurse best respond to this patient’s statements?

A) “Because we become more prone to constipation as we age, you’ll likely need to increase the number of stool softeners you take.”
B) “I’ll refer you to a specialist because it could be that you have a disease affecting your bowels or stomach.”
C) “Taking too many laxatives can make your bowels dependent on them, making you more susceptible to constipation.”
D) “Try using a different over-the-counter laxative and see that if you resolves your problem.”

Question 18 A patient develops diarrhea secondary to antibiotic therapy. He is to receive two tablets of diphenoxylate HCl with atropine sulfate (Lomotil) orally as needed for each loose stool. The nurse should inform him that he may experience

A) dizziness
B) bradycardia
C) muscle aches

"Order a similar paper and get 15% discount on your first order with us
Use the following coupon
"FIRST15"

Order Now